This morning the internet is abuzz about fungal meningitis.  Last week, complaints to the FDA and the CDC began to pour in from medical facilities across the nation.  This rare but life threatening outbreak has already claimed 91 victims and 7 deaths in 9 states.  As federal investigators continue their investigation, these numbers are likely to rise again.

Federal investigators tracked the outbreak to the New England Compounding Center (NECC), which distributed tainted steroidinjections.  These steroids, named Methylprednisolone Acetate, were tainted with a fungus which caused many patients to develop this rare and potentially deadly disorder. Approximately 76 centers in 23 states received these tainted medications and are now on high alert for patients who may have developed fungal meningitis. 

A facility investigation has revealed foreign substances in unopened vials.  When tested, the CDC claims these substances were fungus.  In response, the NECC has issued a voluntary recall of its products and has voluntarily surrendered its license to operate.  As investigations continue and the death count rises, the nation is on high alert.

If you or a loved one has received steroid injections between July 1 and September, you should immediately get checked by your doctor.  Fungal meningitis has a 1 to 4 week incubation period, after which you may experience mild symptoms which will rapidly deteriorate.

These symptoms include:

·         Headache

·         Confusion or altered state

·         Vomiting

·         Sensitivity to light and sound

·         Low blood pressure

These symptoms could rapidly deteriorate into the following:

·         Lack of blood flow to the organs

·         Gangrene

·         Excessive blood clotting

·         Death

Fungal meningitis is a serious health emergency and needs to be treated as such.  If you have any of these symptoms and have recently received medication from the NECC or have recently received steroid injections, you should get tested immediately.  Your life could literally be on the line.  

If you or a loved one has in fact been injured by receivingtainted steroids, you could be entitled to compensation.  You should consult an experienced and trusted attorney.